I have gained 20 pounds and developed a pot belly. I eat right and excercise 3-4 days a week but the pot belly won't go away. Do I assume it won't until I stop the injections?
My father also gained about 20 pounds while undergoing this treatment, (62 years old, 60 when diagnosed), and was informed by his doctor that weight gain is certainly a side effect, (as well as a number of other issues that you were probably advised on prior to the treatment).
My dad is, unfortunately, one of the unlucky minorities that did not respond to this treatment and discontinued the regimen after about one year - his PSA levels when he began treatment were around 5-7, they are now approaching 1,000(!!).
He did lose the weight, (and his headaches associated with the Tx, are also gone), just as his doctor had indicated - once the treatments were terminated.
I am only an individual that has been doing my best to educate myself on these issues, and I have done what I can to support my father through these times, obviously with ample time to talk to him about, and observe, the side effects of his treatments.
What you describe sounds exactly like what my dad went through.
I would suggest bringing this up with your attending physician at your next appointment, as he/she may have some suggestions for you as far as solutions, (you certainly don't want to stop your treatment if it is working for you)!
I sincerely wish you the best in your difficult journey, I have a new and profound admiration for families and patients alike... best wishes to you!
Dear Slyfox, I hope you are not dead by the time you get this. I see you sent it in 2011.
My father was receiving Lupron injections for prostrate cancer. He ate right and exercised 3-5 times a day. We thought is pot belly was due to being 76.
We were very wrong. He was retaining fluid due to beginning liver failure.
Lupron is KNOWN for causing this. Liver cancer is often not detected until it is too late. 1st, enlarged liver and weight gain due to water retention. Then, eventually fatigue will set in and then eventually liver cancer.
Stop now. My father died this March. "I love you dad." Perhaps your death will save someone else. Please visit lupronvictims.org or com
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Feb 2014 • 1 answer
Posted 23 Sep 2015 • 1 answer
When a man gets a Lupron injection shot, please tell me that there is something that he can take or?
Posted 28 Nov 2015 • 0 answers
Posted 23 Oct 2017 • 0 answers
Lupron - My husband was diagnosed prostate cancer, a more aggressive and fast growing form. They are
Posted 2 days 14 hours ago • 0 answers